My son is 10 years old. Since one year, he has been urinating in his pants in school and often arguing with adults and sometimes with other kids. He has once threatened me that he would commit suicide. He tells people he is a "master manipulator" and that there is nothing wrong with him. He has been seeing a counselor once a week for about a year, and she has twice diagnosed him with ADHD. He has no problems paying attention and is not hyperactive or fidgety. I do not feel this diagnosis is accurate. We have been trying to have an appointment with a psychologist for the past five months and have got one recently. In the meanwhile, we are hoping to find some answers. What could be going wrong on with him?
Welcome to icliniq.com.
I understand your concern.
From your description, there are two things which come to my mind apart from the ADHD (attention-deficit hyperactivity disorder). One is ODD (oppositional defiant disorder), and the other one is a conduct disorder.
But, your description does not suffice the above diagnoses. For this, I need more data and a detailed description of his behaviors.
Since how long has he has been exhibiting such behavior? Such behaviors need early treatment with medications and counseling.
Psychotherapies can effectively control and prevent the child from doing something dangerous. So, I suggest you continue with your current treatment and consult a psychiatrist.
All the best. Regards.
For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Anxiety, guilt feelings, pessimistic thoughts, if you feel that you also have these symptoms, then it is likely to be a major depressive disorder ... Read fullDr.Chaitra G
BHMS.,MS (Counseling & Psychotherapy).,PGDHHM Read fullCan skipping Lexapro tablets cause suicidal thoughts?
Hello doctor, I have taken antidepressants, in particular, Lexapro 20/10 mg for about five years for Generalized Anxiety Disorder ... During the month and a half, I only experienced heightened anxiety... Read full
Ask your health query to a doctor online?Ask a Psychiatrist Now